MAUDE Adverse Event Report: MEDSHAPE, INC. DYNANAIL, 10 X 220MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

MEDSHAPE, INC. DYNANAIL, 10 X 220MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 1200-01-1022
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 04/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 4/9 dr removed the above nail due to the patient have severe pain in his tibia above the nail.There was no stress fracture or any defect in the bone visible via xray so dr flint did not know what was causing the pain.Dr was not concerned with the effectiveness of our nail as the ttc joints had healed perfectly.This nail was put in approximately 12 months ago.Dr decided to span the entire tibia with a supra patellar tibial nail from stryker after removing ours.Implants were not able to be obtained as hospital policy is to discard.A supplemental mdr report will be filed for complaint (b)(4) when all necessary information has been obtained and the complaint investigation has been completed.
 
Event or Problem Description
On 4/9 dr removed the above nail due to the patient have severe pain in his tibia above the nail.There was no stress fracture or any defect in the bone visible via xray so dr flint did not know what was causing the pain.Dr was not concerned with the effectiveness of our nail as the ttc joints had healed perfectly.This nail was put in approximately 12 months ago.Dr decided to span the entire tibia with a supra patellar tibial nail from stryker after removing ours.Implants were not able to be obtained as hospital policy is to discard.
 
Additional Manufacturer Narrative
See a2 and h11 in conclusion, no root cause could be determined as to why the patient had reported pain above the tibia despite the 10x220mm dynanail device fully fusing the ttc joint and not having any breakage or visual defects.Device history record review shows that the associated finished good and raw materials used were 100% conforming to specification and due to lack of the originally implanted nail (discarded by facility) further testing / evaluation cannot be performed.Surgeon feedback and operative notes do not suggest that the pain was related to patient non-compliance to protocols, injury, or illness, further evidenced by the successful ttc joint fusion.Despite this patient pain and dynanail removal, a new nail device and screws were implanted successfully from a different company.While no root cause could be identified, complaint history review does not suggest a recurrence for this failure mode.For the above reasons, no further actions or capa are necessary in response to this complaint.Future similar reports shall be monitored and assessed per 7000.010 global complaint handling process.

Brand Name
DYNANAIL, 10 X 220MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
MEDSHAPE, INC.
1575 northside dr nw
suite 440
atlanta GA 30318
Manufacturer (Section G)
MEDSHAPE, INC.
1575 northside dr nw
suite 440
atlanta GA 30318
Manufacturer Contact
justin lovelace
1575 northside dr nw
suite 440
atlanta, GA 30318
4805161552
MDR Report Key19235504
Report Number3007593722-2024-00005
Device Sequence Number8034879
Product Code HSB
UDI-Device IdentifierM97012000110220
UDI-PublicM97012000110220
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
D155711
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1200-01-1022
Device Lot NumberD0086
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer05/14/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age47 YR
Patient SexMale